Alert archive / Idaho / Wind Chill Warnings in 2016
Wind Chill Warning 1, NWS Boise, ID
NWS Boise, ID issued this wind chill warning at Jan 1, 2016, 2:19 PM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Jan 1, 2016, 11:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2016, 2:19 PM MST (21:19 UTC)
- In effect from
- Jan 1, 2016, 11:00 PM MST
- Expired
- Jan 2, 2016, 7:11 AM MST
- In force
- 8 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383 WWUS45 KBOI 012119 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 219 PM MST FRI JAN 1 2016 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SATURDAY... .VERY COLD OVERNIGHT LOWS ONCE AGAIN WILL COMBINE WITH A EAST TO SOUTHEAST WIND TO BRING DANGEROUS WIND CHILL VALUES TO THE AREA AGAIN OVERNIGHT. IDZ030-021400- /O.NEW.KBOI.WC.W.0001.160102T0600Z-160102T1600Z/ SOUTHERN TWIN FALLS COUNTY- 219 PM MST FRI JAN 1 2016 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SATURDAY FOR SOUTHERN TWIN FALLS COUNTY. * WIND CHILL VALUES...WIND AROUND 10 MPH COMBINED WITH COLD OVERNIGHT LOWS WILL BRING WIND CHILL VALUES OF -20 TO -35 DEGREES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
2 follow-up statements
999 WWUS45 KBOI 020246 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 746 PM MST FRI JAN 1 2016 IDZ016-021600- /O.EXA.KBOI.WC.W.0001.160102T0600Z-160102T1600Z/ WESTERN MAGIC VALLEY- 746 PM MST FRI JAN 1 2016 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SATURDAY. * WIND CHILL VALUES...WINDS OF 10 TO 15 MPH COMBINED WITH VERY COLD TEMPERATURES WILL BRING WIND CHILL VALUES OF 20 BELOW TO 35 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ030-021600- /O.CON.KBOI.WC.W.0001.160102T0600Z-160102T1600Z/ SOUTHERN TWIN FALLS COUNTY- 746 PM MST FRI JAN 1 2016 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST SATURDAY... * WIND CHILL VALUES...WINDS OF 10 TO 15 MPH COMBINED WITH VERY COLD TEMPERATURES WILL BRING WIND CHILL VALUES OF 20 BELOW TO 35 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
768 WWUS45 KBOI 021411 WSWBOI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 711 AM MST SAT JAN 2 2016 IDZ016-030-021515- /O.CAN.KBOI.WC.W.0001.000000T0000Z-160102T1600Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 711 AM MST SAT JAN 2 2016 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND CHILL WARNING. THOUGH NO LONGER MEETING WARNING CRITERIA...WIND CHILL VALUES OF 10 TO 20 DEGREES BELOW ZERO CAN BE EXPECTED THROUGH 10 AM THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 1, 9:26 AM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 1, 9:26 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 926 AM MST FRI JAN 1 2016 .DISCUSSION... AN UPPER LOW OVER WESTERN NEVADA THIS MORNING ALONG WITH A STRONG SFC HIGH OVER WESTERN MONTANA IS BRINGING STRONG EASTERLY WINDS ALOFT AND AT THE SURFACE GENERALLY ABOVE 3000 FEET. THE LOWER TREASURE VALLEY THROUGH ADA COUNTY GENERALLY REPORTING CALM WINDS OR GENERALLY LIGHT EAST...THE MAGIC VALLEY 10 TO 15 MPH WINDS. HIGHER TERRAIN 15 TO 25 MPH WINDS WITH HIGHER GUSTS. THE EASTERLY WINDS HAVE HELPED PUSH ANY FOG/STRATUS INTO THE LOWER TREASURE VALLEY IN OR AND ID ALONG WITH THE BAKER AND WEISER VALLEYS. THE LOWER TREASURE VALLEY SHOULD BREAK OUT LATER THIS MORNING BUT SOUNDINGS FOR BAKER SHOWING LITTLE IMPROVEMENT THROUGH THE DAY. HAVE MADE MINOR CHANGES TO THE WIND FORECAST TODAY FROM TWIN FALLS THROUGH MOUNTAIN HOME FOR SLIGHTLY STRONGER WINDS PER THE HRRR MODEL BUT OTHERWISE THE FORECAST LOOKS ON TRACK TODAY AND OVERNIGHT...ESP WITH THE STRATUS PUSHING EAST INTO ADA COUNTY ALONG WITH THE POSSIBILITY OF LIGHT FLURRIES && .AVIATION... AREAS EARLY MORNING MVFR CEILINGS IN STRATUS AND LOCAL IFR/LIFR CONDITIONS IN VALLEY FOG. STRATUS SEEMS TO BE CONFINED TO BAKER VALLEY...NORTHERN MALHEUR COUNTY...AND THE LOWER TREASURE VALLEY AS OF 16Z/FRI. TOP OF STRATUS NEAR 8K FEET MSL WITH VFR CLEAR ABOVE. STRATUS DECK EXPECTED TO SPREAD EAST TONIGHT INTO THE UPPER TREASURE AS EASTERLIES LIGHTEN....THEN CONFINE ITSELF TO THE LOWER TREASURE...LONG VALLEY...AND BAKER VALLEY FOR SATURDAY MORNING. POSSIBLE SNOW FLURRIES UNDER LOW STRATUS DECKS. SURFACE WINDS...EASTERLY GENERALLY 10 KTS OR LESS. WINDS ALOFT UP THROUGH 10K FT MSL...E 20-30 KTS...TURNING SSE 15-25 KTS BEFORE 06Z/SAT. SUNDAY OUTLOOK...CONTINUED PATCHY IFR IN VALLEY FOG/STRATUS. WARM FRONT WILL BRING ISOLATED SNOW SHOWERS TO MUCH OF EASTERN OREGON AND THE CENTRAL IDAHO MOUNTAINS. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SATURDAY...COLD AND DRY WEATHER CONTINUES THROUGH SATURDAY WITH TEMPERATURES 10-15 DEGREES BELOW NORMAL. THE DETAILS OF FOG/STRATUS EVOLUTION IN THE LOWER ELEVATION INVERSION REMAINS A CHALLENGE. FOR TODAY...EASTERLY WINDS WILL LIKELY KEEP THE LOW STRATUS LOCKED IN PLACE OVER THE WEISER BASIN...TREASURE VALLEY WEST OF THE ADA/CANYON COUNTY LINE AND ACROSS BASINS/VALLEYS OF SE OREGON. THE EAST WINDS RELAX OVERNIGHT WHICH SHOULD ALLOW FOR THE LOW STRATUS TO EXPAND EASTWARD IN THE LOWER SNAKE PLAIN AND POSSIBLY INCREASE IN COVERAGE ACROSS SE OREGON. THE WESTERN MAGIC VALLEY WILL HOLD ONTO AN EASTERLY TO SOUTHERLY DRAINAGE WIND...THUS CONTAINING STRATUS DEVELOPMENT TO THE TREASURE VALLEY. HOWEVER THE STRONGER WINDS WILL CREATE WINDCHILL VALUES OF 10 TO 20 DEGREES BELOW ZERO ACROSS THE WESTERN MAGIC VALLEY AND SW HIGHLANDS ALONG THE ID/NV BORDER. STRATUS ERODES BACK TO THE WEST DURING THE DAY SATURDAY. ALSO... CONTINUATION OF COLD AIR MASS WILL ALLOW FOR FLURRIES IN AREAS THAT KEEP THE FOG/STRATUS. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...A PATTERN CHANGE WILL BRING A GRADUAL WARMING TREND...PLUS A CHANCE OF PRECIPITATION. MODELS DEVELOP A SOUTHERLY FLOW ALOFT ON SUNDAY...BRINGING WARMER AIR AND INCREASING MOISTURE. ON SUNDAY ISOLATED SNOW SHOWERS IN EASTERN OREGON AND THE CENTRAL IDAHO MOUNTAINS WILL ACCOMPANY A WARM FRONT. ON TUESDAY SCATTERED SNOW SHOWERS WILL BEGIN IN EASTERN OREGON AHEAD OF A PACIFIC COLD FRONT. AS THE FRONT MOVES EAST TUESDAY NIGHT AND WEDNESDAY SCATTERED SNOW SHOWERS...MIXED WITH RAIN BELOW 4000 FEET...WILL SPREAD ACROSS IDAHO. THE FRONT IS EXPECTED TO MIX OUT WHAT REMAINS OF THE INVERSION...ALLOWING VALLEY TEMPERATURES TO RISE TO NEAR NORMAL FOR THE FIRST TIME SINCE DECEMBER 23. AN UPPER LEVEL TROUGH WILL FOLLOW THE FRONT...MAINTAINING A CHANCE OF SHOWERS THROUGH THURSDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...CR AVIATION.....AB PREV SHORT TERM...DG PREV LONG TERM....JT
Nearby
Wind Chill Warnings in Idaho, 2016Every wind chill warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.